Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Mar 24, 2021, 9:52 PM CDT for Amite County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2021, 9:52 PM CDT (02:52 UTC)
- Expired
- Mar 24, 2021, 10:30 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
County Amite County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted.
292 WWUS84 KLIX 250252 SPSLIX Special Weather Statement National Weather Service New Orleans LA 952 PM CDT Wed Mar 24 2021 MSZ069-070-250330- Pike-Amite- 952 PM CDT Wed Mar 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE AND AMITE COUNTIES... At 952 PM CDT, a strong thunderstorm was located near Felps, or 7 miles southwest of Liberty, moving northeast at 35 mph. Pea size hail is possible with this storm. Locations impacted include... Mccomb, Liberty, Summit, Smithdale and Gillsberg. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3101 9063 3100 9103 3135 9077 3135 9039 TIME...MOT...LOC 0252Z 218DEG 32KT 3106 9086 $$ MEFFER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Mar 24, 4:24 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Mar 24, 4:24 PM CDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
424 PM CDT Wed Mar 24 2021
.SHORT TERM (Tonight through Saturday)
What a difference a day makes. As expected, the instantaneous
coverage and persistence of the showers and thunderstorms is much
lower today compared to yesterday, and there has been no flash
flooding or even nuisance flooding from the spotty heavier rain and
thunderstorms thus far. Daytime heating has occurred with breaks in
the clouds, however some low level drier air persists that was
observed in the 12z LIX sounding and our current dewpoint
temperature of 59. Elevated instability is likely to continue
increasing the remainder of this afternoon and evening as surface
low pressure develops from south Texas to the Arklatex region.
Veering low level winds to more southerly with gradually increasing
speeds will transport deeper low level moisture and create more
favorable low level convergence and better instability as the
evening progresses. Looking at water vapor imagery, there are
indications we could be in a favorable coupled jet structure with
divergence aloft along with a minor shortwave trough over the
upper Texas Coast region moving slowly in our direction. There
still remains uncertainty on how widespread any thunderstorms and
heavy rain areas will develop through this evening, but the threat
is marginally sufficient to maintain mention of locally heavy
rainfall. Regarding the Flash Flood Watch, the portion northwest
of metro Baton Rouge to McComb, Mississippi was cancelled earlier
this afternoon, and the latest QPF forecast is not supportive of a
substantial flash flood threat anywhere in the forecast area. The
main reason for keeping the watch in place at least through this
evening is the possibility of some localized banding with repeat
moderate to heavy rainfall over saturated ground and the focus of
convection along the cold front on Thursday into early Thursday
night.
The main shortwave trough is expected to move northeast from Texas
across the middle to lower Mississippi Valley Thursday and Thursday
night. The associated surface low is expected to move from the
Arklatex to middle Mississippi Valley region through the day. Bulk
shear and instability will be more than sufficient for isolated
severe thunderstorms, however the greater level 3 or higher severe
risk looks to remain north of our forecast area. The severe
thunderstorms that do develop in our region will have the potential
to produce all modes of severe weather with damaging winds, large
hail, and a few tornadoes. Low level southerly winds will become
breezy and with strong winds just above surface there will likely
be occasional gusts in the 30 to 40 mph range. Have issued a Wind
Advisory valid for the entire forecast area from 9 am to 6 pm.
A weak cold front will finally push through the region Thursday
night with some slightly cooler lows expected along with drier
conditions. This dry weather should persist even with southwest
flow aloft Friday into Saturday morning, however there will remain
a low chance of showers and a few thunderstorms in some eastern
areas Friday and in areas along and north of I-10 on Saturday as
another slow moving frontal boundary approaches or sags into our
region.
.LONG TERM (Sunday through Wednesday)...
A cut-off low in the southwest states is expected to weaken/open to
a wave and move east then northeast into the southern Plains region
on Monday. Ahead of this system the frontal boundary from Saturday
afternoon is likely to linger over the forecast area on Sunday and
provide a chance of some lingering showers and some thunderstorms.
The focus for most of the more substantial rain and convection will
then shift mostly north and northwest of the region Monday into
Tuesday. Yet another potent shortwave trough may move east across
the southern Plains into the lower Mississippi Valley Wednesday and
Wednesday night. This will bring another chance of showers and a few
thunderstorms.
&&
.AVIATION...
VFR conditions are expected to gradually lower to MVFR then IFR
during the late afternoon and evening hours as a warm frontal
boundary lifts north, and areas of SHRA/TSRA develop and help
moisten the lower levels. The timing of lower IFR to LIFR
conditions due to heavier SHRA/TSRA will be difficult and TAF
amendments are likely. Improvement back to MVFR to VFR are then
expected late morning and afternoon on Thursday, however will have
to time out the threat of TSRA and associated lower conditions
and higher wind gusts with later TAF issuances. &&
.MARINE...
Winds offshore remain in Small Craft Advisory (SCA) range over 20
knots while the inner waters, sounds and tidal lakes were mostly
less than 15 knots. The low pressure area developing over East
Texas to the Arklatex region overnight into Thursday morning will
cause southerly winds to rise to near or above 20 knots over most
waters except tidal lakes overnight, and then over the tidal lakes
from mid morning through most of the afternoon on Thursday. Have
reissued a SCA for the lakes on Thursday and kept the remaining
areas as is. The latest wave heights are still expected to rise to
7 to 10 feet on Thursday. The weak cold front moving through
Thursday night will have a much weaker pressure gradient, so winds
and seas will ease going through the night into Friday. Enough of
a gradient with high pressure to the east and lower pressure to
the west will maintain southerly winds of 10 to 15 knots Friday
night into Saturday, then lighter winds mostly less than 10 knots
are expected on Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 66 79 56 79 / 80 80 10 20
BTR 67 81 57 80 / 70 60 10 20
ASD 67 81 62 79 / 70 60 20 20
MSY 69 80 64 79 / 60 50 10 20
GPT 67 77 64 77 / 70 60 30 30
PQL 65 79 64 78 / 70 50 30 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ037-039-040-
046>050-056>072.
Wind Advisory from 9 AM to 6 PM CDT Thursday for LAZ034>037-039-
040-046>050-056>072.
GM...Small Craft Advisory until 1 AM CDT Friday for GMZ532-536-538-
550-552-555-557-570-572-575-577.
MS...Flash Flood Watch through Thursday evening for MSZ070-071-077-
080>082.
Wind Advisory from 9 AM to 6 PM CDT Thursday for MSZ068>071-077-
080>082.
GM...Small Craft Advisory until 1 AM CDT Friday for GMZ536-538-550-
552-555-557-570-572-575-577.
&&In the hours before
Special weather statement, Mar 24, 4:32 PM CDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
432 PM CDT Wed Mar 24 2021
MSZ068-069-242215-
Wilkinson-Amite-
432 PM CDT Wed Mar 24 2021
...A STRONG THUNDERSTORM WILL AFFECT WILKINSON AND NORTHWESTERN AMITE
COUNTIES...
At 432 PM CDT, a strong thunderstorm was located near Fort Adams, or
20 miles north of St. Francisville, moving northeast at 35 mph.
Locations impacted include...
Woodville, Dolorosa and Crosby.
LAT...LON 3135 9121 3134 9115 3132 9112 3134 9106
3133 9106 3133 9103 3135 9102 3133 9099
3135 9098 3135 9094 3102 9119 3100 9158
3134 9137 3137 9123
TIME...MOT...LOC 2132Z 218DEG 32KT 3107 9144
MEFFERSpecial weather statement, Mar 24, 7:35 PM CDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service New Orleans LA 735 PM CDT Wed Mar 24 2021 LAZ036-037-048-050-071-MSZ069-070-250115- Livingston-St. Helena-Northern Tangipahoa-East Feliciana-East Baton Rouge-Pike-Amite- 735 PM CDT Wed Mar 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT ST. HELENA...NORTH CENTRAL LIVINGSTON...EAST CENTRAL EAST FELICIANA...NORTHWESTERN TANGIPAHOA AND NORTHEASTERN EAST BATON ROUGE PARISHES...SOUTHWESTERN PIKE AND SOUTHEASTERN AMITE COUNTIES... At 735 PM CDT, a strong thunderstorm was located 7 miles east of Pride, or 13 miles northeast of Denham Springs, moving northeast at 40 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Greensburg, Kentwood, Osyka, Darlington, Gillsberg, Easleyville and Tangipahoa. LAT...LON 3054 9081 3063 9098 3119 9063 3104 9037 TIME...MOT...LOC 0035Z 212DEG 37KT 3065 9085 MEFFER
Special weather statement, Mar 24, 7:50 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
750 PM CDT Wed Mar 24 2021
LAZ040-MSZ077-080-081-250130-
St. Tammany-Harrison-Hancock-Pearl River-
750 PM CDT Wed Mar 24 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY
PARISH...NORTHWESTERN HARRISON...HANCOCK AND EASTERN PEARL RIVER
COUNTIES...
At 750 PM CDT, a strong thunderstorm was located over Stennis Space
Center, or 8 miles southeast of Picayune, moving northeast at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Slidell, Picayune, Waveland, Poplarville, Diamondhead, Pearl River,
Saucier, Kiln, Pearlington, Shoreline Park and Stennis Space Center.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3065 8934 3065 8925 3068 8924 3067 8903
3037 8933 3037 8935 3035 8938 3033 8938
3034 8936 3018 8951 3018 8955 3016 8958
3037 8983 3101 8941 3101 8935
TIME...MOT...LOC 0050Z 210DEG 41KT 3042 8961
MEFFERSpecial weather statement, Mar 24, 8:29 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
829 PM CDT Wed Mar 24 2021
LAZ034-035-MSZ068-069-250215-
Pointe Coupee-West Feliciana-Wilkinson-Amite-
829 PM CDT Wed Mar 24 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST FELICIANA AND POINTE COUPEE
PARISHES...WILKINSON AND WEST CENTRAL AMITE COUNTIES...
At 828 PM CDT, a strong thunderstorm was located over Morganza, or 9
miles northwest of New Roads, moving northeast at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Roads, St. Francisville, Centreville, Livonia, Woodville,
Gloster, Fordoche, Morganza, Wakefield, Spillman, Batchelor,
Lettsworth, Fort Adams and Dolorosa.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3087 9180 3097 9181 3104 9172 3104 9165
3097 9166 3104 9156 3113 9163 3124 9156
3122 9151 3124 9148 3128 9149 3132 9146
3136 9131 3120 9098 3100 9115 3099 9118
3053 9154 3069 9174 3086 9182
TIME...MOT...LOC 0128Z 211DEG 38KT 3078 9158
MEFFERSpecial weather statement, Mar 24, 8:31 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
831 PM CDT Wed Mar 24 2021
MSZ077-080-081-250200-
Harrison-Hancock-Pearl River-
831 PM CDT Wed Mar 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HARRISON...
NORTHERN HANCOCK AND EASTERN PEARL RIVER COUNTIES...
At 831 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Picayune to near Lyman. Movement was
northeast at 45 mph.
Pea size hail is possible with these storms.
Locations impacted include...
Gulfport, Picayune, Poplarville, Saucier, Lyman and Mcneil.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3065 8934 3065 8925 3068 8924 3067 8889
3066 8889 3042 8909 3051 8976 3098 8947
3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 0131Z 216DEG 38KT 3055 8964 3055 8921
MEFFERSpecial weather statement, Mar 24, 9:52 PM CDT, 0 minutes before
Special Weather Statement National Weather Service New Orleans LA 952 PM CDT Wed Mar 24 2021 MSZ069-070-250330- Pike-Amite- 952 PM CDT Wed Mar 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE AND AMITE COUNTIES... At 952 PM CDT, a strong thunderstorm was located near Felps, or 7 miles southwest of Liberty, moving northeast at 35 mph. Pea size hail is possible with this storm. Locations impacted include... Mccomb, Liberty, Summit, Smithdale and Gillsberg. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3101 9063 3100 9103 3135 9077 3135 9039 TIME...MOT...LOC 0252Z 218DEG 32KT 3106 9086 MEFFER
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:35 PM CDT | Special Weather Statement | LIX | Saint Helena | 40 min |
| Mar 24, 8:29 PM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 46 min |
| Mar 24, 9:02 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 28 min |
| Mar 25, 10:27 AM CDT | Special Weather Statement | LIX | Saint Helena | 63 min |
| Mar 25, 2:00 PM CDT | Special Weather Statement | LIX | Washington | 45 min |
| Mar 25, 3:13 PM CDT | Special Weather Statement | LIX | Saint Helena | 32 min |
| Mar 25, 3:33 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 27 min |
| Mar 25, 4:11 PM CDT | Marine Dense Fog Advisory | LIX | 42 hr | |
| Mar 24, 7:50 PM CDT | Special Weather Statement | LIX | Hancock | 40 min |
| Mar 24, 8:31 PM CDT | Special Weather Statement | LIX | Pearl River | 29 min |
| Mar 24, 9:29 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 16 min |
| Mar 24, 10:19 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 26 min |
| Mar 25, 2:26 PM CDT | River Flood Warning | LIX | Pike, Walthall | 40 hr |
| Mar 25, 3:09 PM CDT | Special Weather Statement | LIX | Walthall | 36 min |
| Mar 25, 3:12 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 10 min |
| Mar 25, 3:48 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 27 min |
| Mar 25, 4:11 PM CDT | Special Weather Statement | LIX | Walthall | 34 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.